Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Products of sequentially compact spaces and the $ V$-process


Authors: M. Rajagopalan and R. Grant Woods
Journal: Trans. Amer. Math. Soc. 232 (1977), 245-253
MSC: Primary 54G20
DOI: https://doi.org/10.1090/S0002-9947-1977-0451219-7
MathSciNet review: 0451219
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we produce a family of sequentially compact, locally compact, $ {T_2}$ first countable, scattered and separable spaces whose product is not countably compact and thus answer a problem of C. T. Scarborough and A. H. Stone [11] in the negative. We do this using the continuum hypothesis. We also produce a completely regular, $ {T_2}$, sequentially compact space K which is not p-compact for any $ p \in \beta N - N$.


References [Enhancements On Off] (What's this?)

  • [1] A. V. Arhangel'skiĭ, On cardinal invariants. General Topology and its Relations to Modern Analysis and Algebra III (Proc. Tnird Prague Topological Sympos., 1971), Academia, Prague; Academic Press, New York, 1972, pp. 37-46. MR 49 #3800. MR 0410629 (53:14377)
  • [2] A. R. Bernstein, A new kind of compactness for topological spaces, Fund. Math. 66 (1969/70), 185-193. MR 40 #4924. MR 0251697 (40:4924)
  • [3] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass.,1966. MR 33 # 1824. MR 0193606 (33:1824)
  • [4] L. Gillmann and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [5] V. Kannan and M. Rajagopalan, On scattered spaces, Proc. Amer. Math. Soc. 43 (1974), 402-408. MR 48 #12469. MR 0334150 (48:12469)
  • [6] -, Scattered spaces. II, Illinois J. Math. (to appear). MR 0474180 (57:13830)
  • [7] M. Rajagopalan, Scattered spaces. III, J. Indian Math. Soc. 41 (1977). MR 515395 (80c:54044)
  • [8] -, $ \beta N - N - \{ p\} $ is not normal, J. Indian Math. Soc. (N. S.) 36 (1972), 173-176. MR 47 #9545. MR 0321012 (47:9545)
  • [9] -, A chain compact space which is not strongly scattered, Israel J. Math. 23 (1976), 117-125. MR 0402701 (53:6517)
  • [10] M. E. Rudin, Lectures on set theoretic topology, CBMS Regional Conf. Ser. in Math., no. 23. Amer. Math. Soc., Providence, R. I., 1975. MR 51 #4128. MR 0367886 (51:4128)
  • [11] C. T. Scarborough and A. H. Stone, Products of nearly compact spaces, Trans. Amer. Math. Soc. 124 (1966), 131-147. MR 34 #3528. MR 0203679 (34:3528)
  • [12] J. E. Vaughn, Products of perfectly normal sequentially compact spaces (to appear).
  • [13] M. Rajagopalan and R. Grant Woods, Products of sequentially compact spaces. Notices Amer. Math. Soc. 22 (1975), A-333. Abstract #75T-G29.
  • [14] M. Rajagopalan, Some outstanding problems in topology and the V-process (Proc. Mannheim Conf. in Topology, 1975), Lecture Notes in Math., vol. 540, Springer-Verlag, Berlin and New York, 1976, pp. 500-517. MR 0448323 (56:6630)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54G20

Retrieve articles in all journals with MSC: 54G20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0451219-7
Keywords: Scattered spaces, p-compact, countably compact, sequentially compact, $ \beta $N, quotients, partitions
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society